Diabetes and Depression


#1

For a while now, as i have already written in some of my other entries, since I have been on insulin my weight and all the other health problems, personal problems and life in general, have been really getting me down and on my last visit to my Endocrinologist I started crying and explained a little of how I felt so he spoke to my Doctor and together they suggested I go on anti-depressants.

I saw my Doctor about 3 weeks ago and he prescribed Efexor XR 75mg. I wasn’t really keen to start taking more medications, I already take 13 tablets a day for various health problems and that’s not counting painkillers that I take almost daily, or the 5 daily shots of insulin. But when I really thought about it I realized that I needed help so I decided to give them a go.

Now, the first 2 weeks of taking Efexor I was really sleepy and had no appetite. Since my weight has been my main problem you can imagine the happiness in seeing that my appetite was going but it didn’t last long, it was just a side effect of Efexor and after the second week I went back to normal.

But anyway, the whole point of writing this post is that since taking the Efexor my BG readings have gone down by more than half and I have been getting a fair few hypos. I’m wondering if it’s the Efexor causing this.

The only other change I’ve made is where I inject the Lantus and the Novorapid.
I used to inject them in the same area but the Diabetes Educator told me to inject the lantus on the opposite side of where I inject the Novorapid, so maybe this is the explanation of the lower readings?

Anyways, I have an appointment with the Educator and Endocrinologist next month so maybe one of them can tell me and maybe adjust the insulin appropriately.




#2

Sorry to hear of your depression, Lauren. I too have several health challenges, so I can relate to what you’re going through. I have also taken Effexor, but I don’t think it affected my BG. I have been diagnosed for only2 and a half months, but I have been on antidepressents for practically forever. I am currently struggling with a knee injury that has thrown me back into depression despite the meds. I wish you good luck in fighting your demons


#3

Thank you Jan!
What a coincidence, I was just reading your story and joined your group when i received the email to tell me i had a comment and it was you :slight_smile:
I hope all goes well for you too,
This depression is an ugly beast! We have to try and fight is as much as we can.